Jump to content
Important Survey - Please Participate ×

Advice on Klonopin taper


[b9...]

Recommended Posts

[b9...]
I'm new to the board and haven't yet added my signature.  I started a direct taper from 1 mg (2 .5 mg pills) on September 20, and am now at 1.5 pills, or .75 mg.  I've been doing cuts at 2 weeks and holding.  At this point, I'm about 85% -- functioning well but not at 100%.  I've experienced some anxiety and some mild derealization, which disappears at night.  Is there any way, other than extending the taper, to mitigate these effects?  Does exercise help anyone?  I'm supposed to start a new job at the end of the month, and I'm a little worried about being fully functional.  Should I slow the taper and cut every 3 weeks?  I even thought about going back up just to make sure I'm 100% functional but I really want to be benzo-free!
Link to comment
Share on other sites

[b9...]
Also, I take my dose once, at night.  Would it mitigate the effects if I were to split the dose into two -- taking one in morning, one at night? 
Link to comment
Share on other sites

It's usually not a good idea to updose, try to keep pushing forward. You may want to try splitting the dose up to get the levels even and help minimize the ups and downs.

 

Yes, exercise helped me a lot. It will create energy and help with sleep and appetite which is crucial in recovery. As far as how often you should cut, it's best to listen to your body but it's typically suggested to taper every week or two at about 5 to 10% reduction each time. Let your body be the judge  :thumbsup:

Link to comment
Share on other sites

Hello Iwillprevail,

 

Are you on brand Klonopin? I am asking because the half life is more stable.(30 to 40 hours) I am on Brand Klonopin and when I got to .67 I was down to 1 time at night and I felt better. But I was at 5mg to start and was taking it 5 times per day. I felt better as I went from 4 times to 3 times to 2 times per day then even better when I went to 1 time at night. No interdose wd. The generic half life is 18 to 50 hours so that may cause some interdose wd symptoms.

 

I usually lower my dose by about 10% and hold no shorter than 2 weeks. And yes, mild, smooth exercises helps in wd.

 

I hope this is helpful,

Summer

 

 

Link to comment
Share on other sites

[b9...]

Thanks for the responses!  I'd rather not updose, so I'll try pushing through.  As for the taper, when you say 5-10%, is that from the original dose or of the dose that you're at when you're ready to cut?  In other words, at my next cut, I was planning to go from 1.5 pills to 1.25 pills, cutting out .25 pill (since that's about as small as I can cut).  But a .25 cut from 1.5 pills is close to 17% (from .75 to .675).  So, should I cut even less?  And, if so, how? 

 

@Summer -- I'm on generic clonazepam, and I'm not sure whether I can get the brand name.  I'd probably prefer to stick w/ the one dose at night unless spreading it would help with the half-life.  I'll talk with my doctor about that. 

 

I am doing lots of yoga, hoping to get back into shape as well as to reduce the w/d symptoms.

 

Thanks so much for the feedback!

Link to comment
Share on other sites

Hello Iwillprevail,

 

Here is how I am able to dry-cut the lower doses.

 

Cutting .25mg:

 

Here is how I am able to get the .25mg pieces. I break the .5mg tablet in half.  The brand Klonopin is scored and breaks in half easily.

 

 

Cutting .125mg

 

Take the .25mg and cut that in half. That is a .125mg piece.

 

 

Cutting .0625mg (Chip)

I have the 0.5mg Klonopin.

 

I break the 0.5mg tablet in half then, I cut 1/4th off of that. I use an angle razor like a box cutter. I have found that the razor is thinner and sharper than the pill splitters I have worked with. Yet, I have read that some have no problem using pill splitters.

 

I cut the 1/4 off of the tablet on a glass surface. I have found the glass surface to be hard enough to get a clean cut. I press down firm and fairly fast. The 1/4 breaks away (from the .25mg). Now I have 0.0625mg.

 

Cutting .03125mg (Powder)

The way I get the .03125mg is I crush a .25mg piece and separate the powder into 8 piles. I happen to have a window scraper so that is what I use. I crush the .25mg on a plate with the top part of a pill crusher. Then use the window scraper or razor to separate the pile into 8. Each pile is .03125mg.

 

 

Cutting .0156mg (Powder)

 

The way I would get a .0156mg cut is by crushing .125mg piece (to get the .125mg, cut the .25mg in half). Then crush the .125mg into powder with the top of a pill crusher. Then separate the piles into 8.

 

Here is an example:

 

So when cutting from .75mg Klonopin, it would look like this:

0.5mg

0.125mg

0.625mg

-------------

.6875mg

This is a 8.3% dose reduction.

 

I hope this is helpful,

Summer

 

Link to comment
Share on other sites

Hello Iwillprevail,

 

I agree with you. If once at night is working for you. I would keep doing what is working. I found that keeping the evening dose as I tapered helped reduce the incidence of insomnia.

 

If you are unable to cut the dose into .0625mg (chip), you could crush it into powder. I wet my finger and put it on the pile of powder and then put that in my mouth then follow with a drink of water to wash it down. So, you would crush the .25mg and separate into 4 piles.

 

How does that sound?

 

Love,

Summer

Link to comment
Share on other sites

[b9...]
Thanks, Summer!  I will try to cut the dose as you describe and go down from there.  I'm a little scared that I'm not entirely stable at .75 mg, so I'm going to hold off on cutting for a bit.  Once I'm ready, though, I'll try doing the dry cut with the razor to get the .0625 mg chip you described.  This is all so scary!  It feels like it will never end!
Link to comment
Share on other sites

Hello,

 

Yes, I understand. This is a journey that is longer than any of us knew would be or could happen to us. If it were me I would hold at .75mg until the symptoms calm down a bit. My average holds have been 2 to 4 weeks.

 

This is a journey of listening to your body. I will adjust if you give it enough time. I know this is scary. I feel that way too. I find the best way to manage the scary part is to take this one day at a time. Do my best to have calming routines and trust all will be well.

 

Love,

Summer :mybuddy:

 

Link to comment
Share on other sites

[b9...]

Does a taper get harder as you get closer to the end?  I'm debating whether to try to postpone starting a new job by another month, unsure if I'll be in a better place with my taper then, or if I should just start and see how the taper goes, slowing it down as necessary to satisfy the job's demands.  Can any one speak to their experiences as you approached smaller and smaller doses?

 

thanks!

Iwillprevail

Link to comment
Share on other sites

[b9...]

Thanks, Summer.  I really appreciate your words.  I try not to blame my doctor for not giving me more warnings, and try not to blame myself, thinking that I couldn't become dependent in just a few months.  I need to adopt an attitude of forgiveness and to approach each day with the belief that it will get better.  I agree-- I think I'm going to hold for at least another week, if not at 2 at the .75 mg.

 

Much love,

iwillprevail

Link to comment
Share on other sites

Hello Iwillprevail,

 

Hey, regarding how we feel as we get to the lower doses. I had many ups and downs in my taper. It can get more challenging for some as we get lower and others start to get some nice windows. If you want to know more about work issues. It may be worth posting a new topic in Withdrawal and Recovery Support. I am not working and not too many people get to the General Taper Plans board.

 

Here is how I am coming to terms with not being informed that this was even a possibility. As you know, being angry about what has happened is very common. Most or all of us did not know. I am working on using words like; my psychiatrist was ignorant, I was ignorant, and the person who recommended him was ignorant that he was stuck in doing things one way (meaning prescribing drugs, etc.not tailoring his approach to me).

 

Ignorance is a word that has less emotion to it yet, describes the situation.

 

I am not ignorant now. Either are you. We are learning. There is value in learning.

 

Love,

Summer :mybuddy:

 

 

 

 

Link to comment
Share on other sites

×
×
  • Create New...